Flood, Ponce
- When
- November 5, 4:51 PM AST to 6:30 PM AST
- Where
- Ponce County, 2.66 mi S of Ponce to 2.57 mi S of Ponce
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.012, -66.619
Capitan Correa street was reported flooded.
Moisture at low level of the atmosphere, combined with daytime heating and local effects to produced scattered showers with thunderstorms over the municipality of Ponce.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Moisture at low level of the atmosphere, combined with daytime heating and local effects to produced scattered showers with thunderstorms over the municipality of Ponce.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 5, 2:54 PM AST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 254 PM AST TUE NOV 5 2013 .SYNOPSIS...MID TO UPPER LEVEL HIGH PRESSURE RIDGE EXTENDING ACROSS THE REGION FROM THE SOUTHWEST ATLANTIC ...WILL MAINTAIN A FAIRLY STRONG NORTHERLY WIND FLOW AND FAIRLY STABLE CONDITIONS ALOFT TODAY. HOWEVER...THE RIDGE ALOFT IS TO ERODE AS AN UPPER TROUGH ACROSS THE CENTRAL ATLANTIC SINKS SOUTHWARD ACROSS THE NORTHEAST CARIBBEAN BY EARLY WEDNESDAY. THIS WILL RESULT IN MORE FAVORABLE CONDITIONS FOR CONVECTIVE DEVELOPMENT ACROSS THE ISLANDS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. THEREAFTER... REGION SHOULD REMAIN ON THE SUBSIDENT SIDE OF THE UPPER TROUGH BEGINNING ON THURSDAY AND INTO THE UPCOMING WEEKEND...AS TROUGH DIGS FURTHER SOUTH ACROSS THE LESSER ANTILLES AND OVER TROPICAL ATLANTIC. MEANWHILE...THE BROAD SURFACE/LOW LEVEL TROUGH ACROSS THE REGION WILL CONTINUE TO WEAKEN OVERNIGHT THROUGH WEDNESDAY...AS HIGH PRESSURE ACROSS THE WESTERN ATLANTIC BUILDS NORTH OF THE AREA. && .DISCUSSION...SCATTERED TO ISOLATED SHOWERS AND A FEW SHORT LIVED THUNDERSTORMS CONTINUED TO AFFECT THE LOCAL WATERS TODAY...WITH LOCAL AND DIURNAL EFFECTS ENHANCING AFTERNOON CONVECTION ACROSS THE CENTRAL INTERIOR AND WEST SECTIONS OF PUERTO RICO...AS WELL AS ISOLATED SPOTS IN THE VIRGIN ISLANDS. MOST OF THE SHOWERS WERE BRIEF... BUT SOME WERE MODERATE TO LOCALLY HEAVY AT TIMES AND LEAD TO QUICK RISE IN SOME RIVERS AND SMALL STREAMS. THE ACTIVITY SHOULD SLOWLY STEER WEST SOUTHWEST UNDER THE PRESENT WIND FLOW. EXPECT SHOWER ACTIVITY AND CLOUDINESS TO DIMINISH OVER LAND AFTER SUNSET LEAVING PARTLY CLOUD SKIES. LATEST SATELLITE DERIVED PWAT ANALYSIS AN GFS MODEL FORECAST UPPER AIR SOUNDING...BOTH SUGGEST A GRADUAL DRYING TREND DURING THE REST OF THE WEEK WITH A GRADUAL DECREASE IN LAYERED PRECIPITABLE WATER. HOWEVER RESIDUAL MOISTURE AND LOCAL EFFECTS SHOULD BE SUFFICIENT FOR SOME AFTERNOON CONVECTION EACH DAY...EXCEPT FOR WEDNESDAY WHEN CONDITIONS ARE EXPECTED TO BE SLIGHTLY MORE FAVORABLE FOR SOME ENHANCED AFTERNOON CONVECTION AND POSSIBLE DEVELOPMENT OF A STRONG THUNDERSTORM OVER THE INTERIOR SECTION OF PUERTO RICO. BY FRIDAY AND FOR THE UPCOMING WEEKEND...NO SIGNIFICANT MOISTURE ADVECTION IN SIGHT FOR NOW...EXCEPT FOR PASSING EARLY MORNING TRADE WIND SHOWERS AND AFTERNOON CONVECTION IN ISOLATED SPOTS. THE GENERAL WIND FLOW OVER THE NEXT SEVERAL DAYS SHOULD BE EAST TO NORTHEAST... THEREFORE THE AREAS TO BE AFFECTED AND MOTION OF THE SHOWER ACTIVITY WILL BE DEPENDENT ON THE WIND FLOW DURING THAT TIME. && .AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL TERMINALS WITH CASH LIKELY UNTIL AROUND 05/22Z. TJPS...TJSJ...AND TJMZ MAY OBSERVE SOME SHRA BEFORE THE SHOWERS DISSIPATE. WINDS WILL CONTINUE RELATIVELY LIGHT FROM THE EAST SOUTHEAST WITH SEA BREEZE VARIATIONS THROUGH THE AFTERNOON...THEN BECOMING LIGHT AND VARIABLE ACROSS PR AND EAST SOUTHEASTERLY ACROSS THE USVI AS WELL AS TKPK/TNCM OVERNIGHT. ISOLD/SCOT SHRA EXPECTED OVERNIGHT ACROSS THE LOCAL ISLANDS. && .MARINE...LONG PERIOD NORTHEAST SWELL STILL EXPECTED TO ARRIVE EARLY THURSDAY...CAUSING AN INCREASE IN SEAS UP TO 7 FEET BY THURSDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 88 74 86 / 20 30 20 20 STT 77 87 77 86 / 40 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 25/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 621 AM AST TUE NOV 5 2013 AMZ710>745-PRZ001>013-061030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 621 AM AST TUE NOV 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. AFTERNOON CONVECTION...MAINLY ACROSS THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO MAY RESULT IN URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-061030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 621 AM AST TUE NOV 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The San Juan radar (TJUA), 58 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
8 flood, 1 flash flood. Local standard time, as filed.
Capitan Correa street was reported flooded.
Rosaly Housing Complex was reported flooded.
Streets at Mariana Urbanization were reported flooded.
Road PR-132 at Jardines del Caribe area was reported flooded.
Entrance to centro Comercial del Sur Mall was reported flooded.
Small creek went out of its banks flooding a bridge and making impassable the road near the entrance of Barrio La Yuca.
Martin Corchado street was reported flooded at Mariani Urbanization.
Las Americas avenue was reported flooded. A car was stranded in the waters.
La Rambla sector was reported flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, November 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483234, 483716, 483719, 483725, 483727, 484144, 484272, 484273, 484274.